Alert archive / Mississippi / Wind Advisories in 2010

Wind Advisory 7, NWS Memphis, TN

April 23, 20104 states

NWS Memphis, TN issued this wind advisory at Apr 23, 2010, 4:13 AM CDT for 4 states. It took effect at Apr 24, 2010, 7:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2010, 4:13 AM CDT (09:13 UTC)
In effect from
Apr 24, 2010, 7:00 AM CDT
Expired
Apr 24, 2010, 9:33 PM CDT
In force
15 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1742 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WWUS74 KMEG 230913
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
413 AM CDT FRI APR 23 2010

...STRONG GRADIENT WINDS ARE EXPECTED SATURDAY AND SATURDAY
EVENING ACROSS THE MID SOUTH...

.A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE ACROSS
WESTERN PORTIONS OF THE MID SOUTH ON SATURDAY. AS THE LOW PRESSURE
INTENSIFIES IT SHOULD ALLOW FOR AN INCREASED PRESSURE GRADIENT
OVER THE AREA. THIS WILL RESULT IN STRONG WINDS ACROSS THE REGION
SATURDAY. 

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-232200-
/O.NEW.KMEG.WI.Y.0007.100424T1200Z-100425T0300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
413 AM CDT FRI APR 23 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT SATURDAY. 

* FROM SATURDAY MORNING THROUGH SATURDAY EVENING.

* WINDS WILL BE SUSTAINED BETWEEN 20 AND 30 MPH...WITH GUSTS OVER
  40 MPH POSSIBLE.

* WINDS OF THIS MAGNITUDE COULD DISPLACE UNSECURED ITEMS...DOWN
  LARGE TREE BRANCHES...AND MAKE DRIVING HIGH PROFILE VEHICLES
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
4 follow-up statements
191 
WWUS74 KMEG 232031
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT FRI APR 23 2010

...STRONG GRADIENT WINDS ARE EXPECTED SATURDAY AND SATURDAY
EVENING ACROSS THE MID SOUTH...

.A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE ACROSS
WESTERN PORTIONS OF THE MID SOUTH ON SATURDAY. AS THE LOW
PRESSURE INTENSIFIES IT SHOULD ALLOW FOR AN INCREASED PRESSURE
GRADIENT OVER THE AREA. THIS WILL RESULT IN STRONG WINDS ACROSS
THE REGION SATURDAY.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241000-
/O.CON.KMEG.WI.Y.0007.100424T1200Z-100425T0300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
331 PM CDT FRI APR 23 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT
SATURDAY. 

* FROM SATURDAY MORNING THROUGH SATURDAY EVENING.

* WINDS WILL BE SUSTAINED BETWEEN 20 AND 30 MPH...WITH GUSTS 
  OVER 40 MPH POSSIBLE. 

* WINDS OF THIS MAGNITUDE COULD DISPLACE UNSECURED ITEMS...DOWN 
  LARGE TREE BRANCHES...AND MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
633 
WWUS74 KMEG 240555
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 AM CDT SAT APR 24 2010

...STRONG GRADIENT WINDS ARE EXPECTED TODAY...

.A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE MIDSOUTH TODAY. AS THE LOW PRESSURE INTENSIFIES...IT WILL 
ALLOW FOR AN INCREASE PRESSURE GRADIENT OVER THE AREA. THIS WILL
RESULT IN STRONG WINDS ACROSS THE REGION TODAY.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-242115-
/O.CON.KMEG.WI.Y.0007.100424T1200Z-100425T0300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
1255 AM CDT SAT APR 24 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

* FROM SATURDAY MORNING THROUGH SATURDAY EVENING.

* WINDS WILL BE SUSTAINED BETWEEN 20 AND 30 MPH...WITH GUSTS 
  OVER 40 MPH POSSIBLE. 

* WINDS OF THIS MAGNITUDE MAY DISPLACE UNSECURED ITEMS...DOWN
  LARGE TREE BRANCHES...AND MAKE DRIVING HIGH PROFILE VEHICLES
  DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MBS
644 
WWUS74 KMEG 242007
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CDT SAT APR 24 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250300-
/O.CON.KMEG.WI.Y.0007.000000T0000Z-100425T0300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
307 PM CDT SAT APR 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* WINDS WILL BE SUSTAINED BETWEEN 20 AND 30 MPH...WITH GUSTS 
  OVER 40 MPH POSSIBLE. 

* STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS BEFORE SUBSIDING
  SHORTLY AFTER SUNSET.

* WINDS OF THIS MAGNITUDE MAY DISPLACE UNSECURED ITEMS...DOWN 
  LARGE TREE BRANCHES...AND MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SWC
349 
WWUS74 KMEG 250233
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
933 PM CDT SAT APR 24 2010


ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250345-
/O.CAN.KMEG.WI.Y.0007.000000T0000Z-100425T0300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
933 PM CDT SAT APR 24 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS HAVE DECREASED TO 10 TO 15 MPH THIS EVENING THUS
THE WIND ADVISORY HAS BEEN CANCELED.

$$

KRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 23, 12:27 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Apr 23, 12:27 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 AM CDT FRI APR 23 2010

.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 932 PM CDT THU APR 22 2010/

UPDATE...

REMOVED RAIN CHANCES EVERYWHERE AS WELL AS LOWERED SKY COVER
TONIGHT.

DISCUSSION...

QUIET AND MILD CONDITIONS WILL PREVAIL TONIGHT. SEVERE
THUNDERSTORMS AND HEAVY RAINFALL ARE PROBABLE ACROSS PARTS
OF THE AREA SOMETIME BETWEEN LATE FRIDAY AFTERNOON THROUGH
SATURDAY.

AT 930 PM ACROSS THE MIDSOUTH AND FORECAST AREA...RAINFREE
CONDITIONS WERE OCCURRING UNDER MOSTLY CLEAR TO PARTLY CLOUDY
SKIES. SURFACE TEMPERATURES RANGED FROM 60 AT SAVANNAH TENNESSEE
TO 75 AT MEMPHIS. A WARM FRONT WAS NEAR WALNUT RIDGE ARKANSAS TO
HUNTINGDON TENNESSEE LINE.

REST OF TONIGHT...QUIET CONDITIONS SHOULD PREVAIL. THINK
WITH MID/UPPER LEVEL RIDGING TO ALLOW FOR GOOD CAPPING...ANY
SHOWERS/THUNDERSTORMS WILL BE WELL NORTH AND WEST OF THE FORECAST
AREA...THUS REMOVED MENTION. WARM FRONT WILL SLOWLY MOVE NORTH
THROUGH THE NIGHT. LOWERED SKY COVER OVER THE AREA THINKING SKIES
WILL BE MOSTLY CLEAR TO PARTLY CLOUDY. LOWS WILL MAINLY BE IN THE
54 TO 64 DEGREE RANGE. THERE IS A SMALL CHANCE PATCHY FOG AND/OR
LOW STRATUS CLOUDS DEVELOPING LATE TONIGHT OVER THE AREA...BUT
DID NOT MENTION IN FORECAST.

SEVERE THUNDERSTORMS AND HEAVY RAINFALL ARE LIKELY SOMETIME LATE
FRIDAY AFTERNOON THROUGH SATURDAY ACROSS THE FORECAST AREA. BASED
ON LATEST 18Z MODELS...BECOMING MORE CONCERNED WITH INCREASING
SEVERE WEATHER POTENTIAL LATE FRIDAY AFTERNOON AND NIGHT...AND
PERHAPS LOWER POTENTIAL FOR SEVERE ON SATURDAY. FOR NOW...WILL
NOT MAKE ANY CHANGES TO HWO...SPS...OR FFA AND ALLOW MIDNIGHT SHIFT
TO EXAMINE LATEST DATA TO UPDATE PRODUCTS.

MBS

PREV DISCUSSION...

/ISSUED 257 PM CDT THU APR 22 2010/

WARM FRONT EXTENDS ACROSS SOUTHERN KANSAS THROUGH SOUTHERN
MISSOURI AND INTO WEST TENNESSEE THIS AFTERNOON. SOME SCATTERED
SHOWERS CONTINUE TO MOVE EAST ACROSS NORTHERN SECTIONS OF THE
FORECAST AREA NORTH OF THE WARM FRONT. AS THE WARM FRONT MOVES
NORTH TONIGHT...THE SHOWERS WILL MOVE OUT OF THE FORECAST AREA.
THE UPPER LEVEL RIDGE WILL BUILD BRIEFLY OVER THE REGION LATE
TONIGHT AND FRIDAY MORNING GIVING US A NICE MORNING ON FRIDAY.

THE MAIN WEATHER FEATURE IS A POTENT STORM SYSTEM WHICH WILL BE
MOVING OUT OF THE SOUTHERN ROCKIES AND INTO SOUTHWEST KANSAS
FRIDAY NIGHT. AHEAD OF THIS SYSTEM...A DISTURBANCE WILL MOVE INTO
THE FORECAST AREA FRIDAY NIGHT. AHEAD OF THE DISTURBANCE...THE
ATMOSPHERE WILL BE QUITE UNSTABLE AS SURFACE DEWPOINTS REACH THE
UPPER 50S TO LOWER 60S. THIS WILL SET THE STAGE FOR A ROUND OF
SEVERE THUNDERSTORMS POSSIBLY STARTING AS EARLY AS LATE FRIDAY
AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT HOURS. THERE WILL
BE A THREAT OF DAMAGING WINDS...LARGE HAIL AND TORNADOES.

ON SATURDAY...AS THE STORM SYSTEM MOVES INTO THE SOUTHERN PLAINS A
SURFACE LOW IS EXPECTED TO DEVELOP OVER NORTHWEST LOUISIANA AND
TRACK NORTHEAST INTO WEST TENNESSEE. THE RESULT WILL BE A SECOND
ROUND OF SEVERE THUNDERSTORMS WITH THE BEST CHANCE OF SEVERE
WEATHER OVER NORTH MISSISSIPPI AND MOVING INTO WEST TENNESSEE. IN
ADDITION TO THE THREAT OF DAMAGING WINDS...LARGE HAIL AND
TORNADOES THERE WILL ALSO BE A THREAT OF FLASH FLOODING AS MANY
LOCATIONS COULD SEE BETWEEN 2 TO 4 INCHES OF RAIN ON SATURDAY.
WILL BE ISSUING A FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA
WHICH WILL RUN FROM 7 AM SATURDAY MORNING UNTIL 7 PM SATURDAY
EVENING. THE THREAT OF RAIN WILL CONTINUE THROUGH SATURDAY NIGHT
ALTHOUGH THE RISK OF SEVERE WEATHER WILL HAVE ENDED.

AN UPPER LEVEL TROUGH WILL REMAIN OVER THE MID-MISSISSIPPI VALLEY
SUNDAY AND INTO MONDAY SO THERE WILL BE A SLIGHT CHANCE OF RAIN
OVER NORTHERN SECTIONS OF THE FORECAST AREA FOR SUNDAY...SUNDAY
NIGHT AND MONDAY.

HIGH PRESSURE WILL FINALLY BUILD INTO THE REGION BY MONDAY NIGHT
BRINGING DRY WEATHER AND BELOW NORMAL TEMPERATURES WHICH WILL
CONTINUE THROUGH TUESDAY...WEDNESDAY AND THURSDAY.

ARS

&&

.AVIATION...
06Z TAF SET

VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST 18Z. AFTER 18Z...TSRAS
WILL DEVELOP OVER ARKANSAS AND WILL BEGIN TO PUSH EAST INTO THE CWA.
SOME OF THESE STORMS WILL BE SEVERE. KJBR AND KMEM WILL BE THE FIRST
TAF SITES AFFECTED. HAVE PUSHED VCTS TIMING AT KJBR UP ONE HOUR AND
HAVE ADDED A TEMPO FOR KJBR BTWN 22Z-01Z AND AT KMEM BTWN 23-02Z.
LOWER VSBYS...LOWER CIGS AND STRONGER WINDS COULD OCCUR FROM THE
STORMS. KMKL AND KTUP WILL BE IMPACTED MAINLY AFTER 00Z. EXPECT
STORMS TO HAVE WEAKEN SOME BY THE TIME THE STORMS REACH KMKL AND
KTUP. BY END OF TAF SET...STORMS SHOULD BE MOVING OUT OF CWA. MVFR
CIGS WILL LIKELY CONTINUE AFTER STORMS HAVE PUSHED EAST. WINDS WILL
BE S AT 10-15 KTS WITH HIGHER GUSTS AFTER 12Z.

KRM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  75  58  77 /  60 100  20  10
MKL  65  75  57  75 /  60 100  20  20
JBR  64  72  55  72 /  60 100  20  20
TUP  67  75  58  78 /  60 100  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
     ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
     PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
     UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
     MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 22, 3:31 PM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT THU APR 22 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-232245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
331 PM CDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

...A MAJOR SEVERE WEATHER OUTBREAK IS EXPECTED SATURDAY...

THUNDERSTORMS MAY DEVELOP LATE FRIDAY AFTERNOON AND FRIDAY NIGHT AS A
WARM...MOIST...AND UNSTABLE AIRMASS ENGULFS THE REGION. IT IS
STILL FAIRLY UNCERTAIN AS TO WHETHER STORMS WILL DEVELOP DURING
THIS TIME FRAME...BUT THOSE THAT DO HAVE A GOOD SHOT OF BECOMING
SEVERE GIVEN THE STRONG WIND SHEAR PRESENT. LARGE HAIL...DAMAGING
WINDS AND TORNADOES ARE POSSIBLE WITH THESE STORMS.

ANOTHER SEVERE WEATHER EPISODE WILL UNFOLD LATE SATURDAY MORNING AND
SATURDAY AFTERNOON. A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM
WILL TRACK FROM NORTHWEST LOUISIANA ACROSS NORTHWEST MISSISSIPPI
AND INTO WEST TENNESSEE SATURDAY AFTERNOON. TORNADOES... LARGE
HAIL...DAMAGING WINDS...AND FLASH FLOODING WILL BE POSSIBLE.
A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MID-SOUTH FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED LATE FRIDAY AFTERNOON THROUGH FRIDAY
NIGHT...AND AGAIN ON SATURDAY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 5:48 PM CDTSevere Thunderstorm WarningMEGGreene, Lawrence, Randolph42 min
Apr 23, 6:01 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Poinsett44 min
Apr 23, 6:10 PM CDTTornado WarningMEGCraighead, Greene, Lawrence, Randolph50 min
Apr 23, 6:20 PM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence, Randolph3 hr
Apr 23, 6:27 PM CDTTornado WarningMEGCraighead13 min
Apr 23, 6:28 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph47 min
Apr 23, 6:39 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi51 min

Nearby

Wind Advisories in Mississippi, 2010Wind Advisories in Tennessee, 2010Wind Advisories in Arkansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.